Norco Abuse Symptoms
Recent times have seen unprecedented abuse of narcotics and especially prescription drugs. This is especially true of medications used for relieving pain. Norco falls under the category of narcotic painkillers known to be very effective in relieving pain and suppressing fevers. It is mainly composed of an opiate known as hydrocodone in combination with acetaminophen. Both are known to be very effective for pain relief and when they are combined in Norco, they enhance its effectiveness. However, Norco is also known to produce euphoric effects, due to its capacity for altering the function of the brain’s reward system.
Individuals may abuse Norco as a way of managing moderate or severe pain or for recreational purposes, due to its euphoric effects. In other situations, they may fall into a pattern of abusing the drug as a result of misdiagnosed depression, anxiety or trauma. Ironically, some problems arise when individuals abuse Norco in an effort to manage the withdrawal symptoms resulting from attempts to stop taking the drug.
It is important to be aware that Norco is highly addictive, and that an individual should only take the drug as prescribed by a qualified medical practitioner. Continuous consumption of the drug can lead to the development of physical and psychological dependency. This can result in an individual developing a craving for the drug, stopping at nothing in an effort to acquire and consume it.
Although physical dependency does not necessarily signify that the drug is being abused, it can definitely lead to chemical tolerance and therefore, addiction and abuse. If physical dependency begins to develop, it is important that the individual seek medical attention (800-303-2482), so they can be advised on the best way to move forward.
Chemical tolerance develops due to the chemical residue deposited every time the drug is consumed. This process is responsible for lowering the effectiveness of a given dose.
When determining whether an individual is abusing Norco, it is important to look at three facets of their life: physical, emotional and behavioral. In terms of behavior, notice whether they are doctor-shopping, completing the prescribed drugs too quickly, and exhibiting signs of intensive craving for the drug. If you notice that the individual is taking too much of the drug, chances are they are abusing it.
The psychological aspect is likely to be one of the most explicit. Individuals tend to become extremely agitated or irritable. They may also exhibit mood swings and often appear to prefer their own company. The drug can also cause an individual to become depressed and anxious.
In terms of health and physical symptoms, an individual may have difficulty urinating, seizures, slowed or labored breathing, pain in the upper stomach, lightheadedness, headaches, dizziness, loss of appetite, fainting, and nausea with or without vomiting. In addition, Norco abuse could trigger some allergic reactions including itching, hives and swelling in the face, throat, lips and tongue.
They may also develop more serious symptoms, such as a slow heartbeat which consequently leads to low blood pressure. These can be quite serious and could be fatal if not treated in time. It is important in these cases that an individual seek medical attention as soon as possible to prevent their condition from worsening.